MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that there was a scratch on the intraocular lens (iol) upon opening the package.There was no patient contact.The iol was not used.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes, returned to manufacturer on 05/07/2017 section h3: device returned to manufacturer? yes.Device evaluation: the product was received for investigation.The product was inspected by a qualified final inspection operator using 12x magnification.Investigation of the return sample shows a scratch is present on the optic of the lens.The complaint can be verified.Considering the type of scratch, this does not suggest the scratch was introduced during manufacturing.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
H11: corrected data: this report is being submitted as follow-up number one (1) for manufacturer report number 9614546-2017-00344.In review, what should have been follow-up #1 was inadvertently submitted with the number two (2) populated in section g6 type of report follow-up #.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
Manufacturer (Section G)
ABBOTT MEDICAL OPTICS INC.
van swietenlaan 5
groningen 9728 NX
NL   9728 NX
Manufacturer Contact
pamela mcclain
1700 east st. andrew place
santa ana, CA 92705
7142478243
MDR Report Key6536045
Report Number9614546-2017-00344
Device Sequence Number1627219
Product Code MFK
UDI-Device Identifier05050474560154
UDI-Public(01)05050474560154(17)200914
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/14/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown